Skip to main content
eScholarship
Open Access Publications from the University of California

Dermatology Online Journal

Dermatology Online Journal bannerUC Davis

PD-1 inhibitor induced alopecia areata

  • Author(s): Guidry, Jacqueline;
  • Brown, Mariah;
  • Medina, Theresa
  • et al.
Abstract

Immune checkpoint modulators are becoming more prevalent in clinical use for the treatment of metastatic melanoma and other malignancies. These drugs, including programmed death 1 (PD-1) inhibitors, have a high incidence of immune adverse events, including cutaneous manifestations. Alopecia is a known side effect with these drugs, but previous reports describe chemotherapy-induced alopecia. We report a case of alopecia areata in a patient on monotherapy with pembrolizumab (PD-1 inhibitor). It is important for the dermatologist to recognize and appropriately treat to decrease morbidity for these patients.

Main Content
For improved accessibility of PDF content, download the file to your device.
Current View